MAUDE Adverse Event Report: COOK INC GOLDSTEIN SONOHYSTEROGRAPHY CATHETER; HFF ASPIRATOR, ENDOMETRIAL

COOK INC GOLDSTEIN SONOHYSTEROGRAPHY CATHETER; HFF ASPIRATOR, ENDOMETRIAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Per the mw5062932, reported through the fda voluntary event reporting process, the manufacturer was informed that the ob/gyn personnel inserted a saline infusion sonography catheter into the female patient for ultrasound.The device was removed and patient was sent home.The following day, the patient reported that a piece of white plastic fell out of her vagina.Patient returned to office to report and was very angry that a piece of the catheter was left in her to fall out.The patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications and trends was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: the "catheter is removed upon completion of ultrasound procedure." the instructions for use also state "note: upon removal of catheter, ensure that positioner is still on body of catheter.If still lodged in patient cervix, remove using forceps." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
GOLDSTEIN SONOHYSTEROGRAPHY CATHETER
Common Device Name
HFF ASPIRATOR, ENDOMETRIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5843993
Report Number1820334-2016-00693
Device Sequence Number16263920
Product Code HFF
UDI-Device Identifier00827002190122
UDI-Public(01)00827002190122(17)180629(10)5996975
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K060908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-GSHC-542600-SV
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date12/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;